zbMATH — the first resource for mathematics

Zeros of derivatives of strictly nonreal meromorphic functions. (English) Zbl 1445.30019
Let \(f\) be a strictly nonreal meromorphic function in the complex plane. The author proves several results showing that \(f\) can be written in certain forms provided all (or all but finitely many) zeros of the derivatives \(f^{(m)}, m=0,\dots,l\), for certain values of \(l\), are real. Also, a result is proved which, in particular, describes all \(f\) of finite lower order such that all zeros and poles of \(f\) and \(f''\) are real.
30D35 Value distribution of meromorphic functions of one complex variable, Nevanlinna theory
Full Text: DOI Euclid
[1] W. Bergweiler and A. Eremenko, Proof of a conjecture of Pólya on the zeros of successive derivatives of real entire functions, Acta Math. 197 (2006), 145-166. · Zbl 1121.30013
[2] W. Bergweiler, A. Eremenko, and J. K. Langley, Real entire functions of infinite order and a conjecture of Wiman, Geom. Funct. Anal. 13 (2003), 975-991. · Zbl 1112.30020
[3] W. Bergweiler and J. K. Langley, Nonvanishing derivatives and normal families, J. Anal. Math. 91 (2003), 353-367. · Zbl 1071.30031
[4] T. Craven, G. Csordas, and W. Smith, The zeros of derivatives of entire functions and the Pólya-Wiman conjecture, Ann. Math. (2) 125 (1987), 405-431. · Zbl 0625.30036
[5] P. Duren, Invitation to Classical Analysis, Pure Appl. Undergrad. Texts 17, Amer. Math. Soc., Providence, RI, 2012. · Zbl 1244.00003
[6] A. Edrei and W. H. J. Fuchs, Bounds for the number of deficient values of certain classes of meromorphic functions, Proc. London Math. Soc. (3) 12 (1962), 315-344. · Zbl 0103.30001
[7] G. Frank, W. Hennekemper, and G. Polloczek, Über die Nullstellen meromorpher Funktionen und deren Ableitungen, Math. Ann. 225 (1977), 145-154. · Zbl 0324.30044
[8] G. Frank and J. K. Langley, Pairs of linear differential polynomials, Analysis 19 (1999), 173-194. · Zbl 0934.30026
[9] A. A. Goldberg and I. V. Ostrovskii, Distribution of Values of Meromorphic Functions (in Russian), Nauka, Moscow, 1970; English translation, Transl. Math. Monogr. 236, Amer. Math. Soc., Providence, RI, 2008.
[10] W. K. Hayman, Meromorphic Functions, Clarendon Press, Oxford, 1964. · Zbl 0115.06203
[11] W. K. Hayman, On the characteristic of functions meromorphic in the plane and of their integrals, Proc. London Math. Soc. (3) 14A (1965), 93-128. · Zbl 0141.07901
[12] S. Hellerstein, L.-C. Shen, and J. Williamson, Reality of the zeros of an entire function and its derivatives, Trans. Amer. Math. Soc. 275 (1983), 319-331. · Zbl 0516.30022
[13] S. Hellerstein, L.-C. Shen, and J. Williamson, Real zeros of derivatives of meromorphic functions and solutions of second order differential equations, Trans. Amer. Math. Soc. 285 (1984), 759-776. · Zbl 0549.30021
[14] S. Hellerstein and J. Williamson, Derivatives of entire functions and a question of Pólya, Trans. Amer. Math. Soc. 227 (1977) 227-249. · Zbl 0368.30005
[15] A. Hinkkanen, Reality of zeros of derivatives of meromorphic functions, Ann. Acad. Sci. Fenn. Math. 22 (1997), 1-38. · Zbl 0876.30031
[16] A. Hinkkanen, Zeros of derivatives of strictly non-real meromorphic functions, Ann. Acad. Sci. Fenn. Math. 22 (1997), 39-74. · Zbl 0876.30030
[17] A. Hinkkanen, Iteration, level sets, and zeros of derivatives of meromorphic functions, Matt. (1998), 317-388. · Zbl 1155.30353
[18] A. Hinkkanen and J. F. Rossi, On a problem of Hellerstein, Shen and Williamson, Proc. Amer. Math. Soc. 92 (1984), 72-74. · Zbl 0565.30024
[19] H. Ki and Y.-O. Kim, On the number of nonreal zeros of real entire functions and the Fourier-Pólya conjecture, Duke Math. J. 104 (2000), 45-73. · Zbl 0957.30019
[20] J. K. Langley, Proof of a conjecture of Hayman concerning \(f\) and \(f''\), J. Lond. Math. Soc. (2) 48 (1993), 500-514. · Zbl 0789.30020
[21] J. K. Langley, The second derivative of a meromorphic function of finite order, Bull. Lond. Math. Soc. 35 (2003), 97-108. · Zbl 1022.30035
[22] J. K. Langley, Non-real zeros of derivatives of real meromorphic functions, Proc. Amer. Math. Soc. 137 (2009), 3355-3367. · Zbl 1189.30062
[23] J. K. Langley, The reciprocal of a real entire function and non-real zeros of higher derivatives, Ann. Acad. Sci. Fenn. Math. 38 (2013), 855-871. · Zbl 1390.30028
[24] J. K. Langley, Non-real zeros of derivatives of meromorphic functions, J. Anal. Math. 133 (2017), 183-228. · Zbl 1397.30027
[25] J. K. Langley, Transcendental singularities for a meromorphic function with logarithmic derivative of finite lower order, Comput. Methods Funct. Theory 19 (2019), 117-133. · Zbl 1432.30024
[26] B. Y. Levin and I. V. Ostrovskii, The dependence of the growth of an entire function on the distribution of zeros of its derivatives (in Russian), Sibirsk. Mat. Zh. 1 (1960), 427-455.
[27] J. Rossi, The reciprocal of an entire function of infinite order and the distribution of the zeros of its second derivative, Trans. Amer. Math. Soc. 270 (1982), 667-683. · Zbl 0482.30017
[28] T. Sheil-Small, On the zeros of the derivatives of real entire functions and Wiman’s conjecture, Ann. Math. 129 (1989) 179-193. · Zbl 0671.30027
[29] M. Tsuji, On Borel’s directions of meromorphic functions of finite order, I, Tohoku Math. J. 2 (1950) 97-112. · Zbl 0041.20202
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.